A double-suicide autopsy case of potassium poisoning by intravenous administration of potassium aspartate after intake of some psychopharmaceuticals.
Summary of "A double-suicide autopsy case of potassium poisoning by intravenous administration of potassium aspartate after intake of some psychopharmaceuticals."
We report a curious double-suicide autopsy case of both male and female who died of potassium poisoning by intravenous administration of concentrated potassium aspartate solution. The plasma concentrations of potassium of the male and female subjects were as high as 49.7 and 62.8 mEq/L, respectively. In addition to the high concentrations of potassium, toxic levels of phenobarbital, promethazine and chlorpromazine, and relatively low levels of etizolam and brotizolam were also detected from whole blood and urine specimens of both cadavers. Twenty empty plastic bottles (10-mL capacity) labeled 'ASPARA((R)) Potassium Injection 10 mEq' were found at the suicide spot. To our knowledge, this is the first description for suicidal death by potassium aspartate; in all of the previous literature, they used potassium chloride intravenously or per os.
Department of Legal Medicine, Hamamatsu University School of Medicine, Higashi-ku, Hamamatsu 431-3192, Japan.
This article was published in the following journal.
Name: Human & experimental toxicology
- PubMed Source: http://www.ncbi.nlm.nih.gov/pubmed/20670988
- DOI: http://dx.doi.org/10.1177/0960327110379250
Increases in suicide deaths by gassing, particularly carbon monoxide poisoning from burning barbecue charcoal, have occurred in many parts of East Asia and resulted in rises in overall suicide rates i...
Objectives. To provide a review of studies on suicide in children aged 14 years and younger. Method. Articles were identified through a systematic search of Scopus, MEDLINE and PsychINFO. Key words we...
Filicide-suicide is a special category of homicide-suicide event where the victim(s) are children and the perpetrator is one of the parents or both. It is not extensively documented or adequately defi...
Paraquat poisoning is a lethal method of suicide used around the world. Although restricting its accessibility had been widely discussed, the underlying psychopathological mechanism of paraquat self-p...
Suicide from carbon monoxide poisoning by burning coal briquette or barbecue charcoal increased rapidly in some East Asian countries in the recent decade. The purpose of this study was to examine tren...
This study will determine the effectiveness of continuous follow-up care by case manager in preventing further suicide attempts
The purpose of this study is to assess the pharmacokinetic parameters of intravenous diclofenac sodium (DIC075V) 18.75 mg and 37.5 mg following single- and multiple-dose administration, as...
The aim of the study is to compare findings generated by computertomography-based autopsy (Virtopsy) with conventional autopsy and clinical diagnoses. Therefore all patients dying while re...
Organophosphate (OP) compounds are a major threat as chemical warfare agents or in terrorist act. OPs are also the active ingredient of many insecticides. Ingestion of insecticides is a co...
This quantitative, interview-based study will determine if increased prescription medication adherence via blister pack administration will reduce suicide related behavior among the high r...
Medical and Biotech [MESH] Definitions
A potassium salt used to replenish ELECTROLYTES, for restoration of WATER-ELECTROLYTE BALANCE, as well as a urinary and systemic alkalizer, which can be administered orally or by intravenous infusion. Formerly, it was used in DIURETICS and EXPECTORANTS.
A condition due to decreased dietary intake of potassium, as in starvation or failure to administer in intravenous solutions, or to gastrointestinal loss in diarrhea, chronic laxative abuse, vomiting, gastric suction, or bowel diversion. Severe potassium deficiency may produce muscular weakness and lead to paralysis and respiratory failure. Muscular malfunction may result in hypoventilation, paralytic ileus, hypotension, muscle twitches, tetany, and rhabomyolysis. Nephropathy from potassium deficit impairs the concentrating mechanism, producing polyuria and decreased maximal urinary concentrating ability with secondary polydipsia. (Merck Manual, 16th ed)
The abrupt and unexplained death of an apparently healthy infant under one year of age, remaining unexplained after a thorough case investigation, including performance of a complete autopsy, examination of the death scene, and review of the clinical history. (Pediatr Pathol 1991 Sep-Oct;11(5):677-84)
Poisoning caused by ingestion of SEAFOOD containing microgram levels of CIGUATOXINS. The poisoning is characterized by gastrointestinal, neurological and cardiovascular disturbances.
The administration of medication or fluid through a needle directly into the bone marrow. The technique is especially useful in the management of pediatric emergencies when intravenous access to the systemic circulation is difficult.